Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 12, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Nov 22, 2021, 4:20 PM EST for 18 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 22, 2021, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2021, 4:20 PM EST (21:20 UTC)
- In effect from
- Nov 22, 2021, 7:00 PM EST
- Expired
- Nov 23, 2021, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Columbia, SC
All 23 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293 WWUS72 KCAE 222120 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 420 PM EST Mon Nov 22 2021 GAZ063>065-077-SCZ027-028-030-031-035-037-038-041-135>137-231200- /O.NEW.KCAE.LW.Y.0012.211123T0000Z-211123T1200Z/ /O.CON.KCAE.FZ.A.0003.211124T0500Z-211124T1400Z/ McDuffie-Columbia-Richmond-Burke-Lexington-Richland-Aiken-Sumter- Barnwell-Calhoun-Clarendon-Bamberg-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, North, Orangeburg, and Holly Hill 420 PM EST Mon Nov 22 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...For the Lake Wind Advisory, north winds 15 knots with gusts around 25 knots on area lakes. For the Freeze Watch, sub- freezing temperatures as low as 24 possible. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...For the Lake Wind Advisory, until 7 AM EST Tuesday. For the Freeze Watch, from late Tuesday night through Wednesday morning. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ040-SCZ016-018-020>022-025-026-029-115-116-231200- /O.NEW.KCAE.LW.Y.0012.211123T0000Z-211123T1200Z/ Lincoln-Chesterfield-McCormick-Newberry-Fairfield-Kershaw- Edgefield-Saluda-Lee-Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Bishopville, Indian Land, Lancaster, Elgin, and Lancaster Mill 420 PM EST Mon Nov 22 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...North winds 15 knots gusting to 25 knots on area lakes. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
2 follow-up statements
374 WWUS72 KCAE 230847 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 347 AM EST Tue Nov 23 2021 GAZ063>065-077-SCZ027-028-030-031-035-037-038-041-135>137-231700- /O.UPG.KCAE.FZ.A.0003.211124T0500Z-211124T1400Z/ /O.NEW.KCAE.FZ.W.0004.211124T0500Z-211124T1400Z/ /O.CON.KCAE.LW.Y.0012.000000T0000Z-211123T1200Z/ McDuffie-Columbia-Richmond-Burke-Lexington-Richland-Aiken-Sumter- Barnwell-Calhoun-Clarendon-Bamberg-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, North, Orangeburg, and Holly Hill 347 AM EST Tue Nov 23 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 24 expected. For the Lake Wind Advisory, north winds 15 to 25 knots diminishing this morning. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...For the Lake Wind Advisory, until 7 AM EST this morning. For the Freeze Warning, from midnight tonight to 9 AM EST Wednesday. * IMPACTS...Frost and freeze conditions will kill sensitive vegetation and possibly damage unprotected outdoor plumbing. Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ GAZ040-SCZ016-018-020>022-025-026-029-115-116-231200- /O.CON.KCAE.LW.Y.0012.000000T0000Z-211123T1200Z/ Lincoln-Chesterfield-McCormick-Newberry-Fairfield-Kershaw- Edgefield-Saluda-Lee-Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Bishopville, Indian Land, Lancaster, Elgin, and Lancaster Mill 347 AM EST Tue Nov 23 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...North winds 15 knots gusting to 25 knots on area lakes. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
405 WWUS72 KCAE 231143 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 643 AM EST Tue Nov 23 2021 GAZ063>065-077-SCZ027-028-030-031-035-037-038-041-135>137-232000- /O.EXP.KCAE.LW.Y.0012.000000T0000Z-211123T1200Z/ /O.CON.KCAE.FZ.W.0004.211124T0500Z-211124T1400Z/ McDuffie-Columbia-Richmond-Burke-Lexington-Richland-Aiken-Sumter- Barnwell-Calhoun-Clarendon-Bamberg-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- Including the cities of Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg, Denmark, North, Orangeburg, and Holly Hill 643 AM EST Tue Nov 23 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 24 expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From midnight tonight to 9 AM EST Wednesday. * IMPACTS...Frost and freeze conditions will kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ040-SCZ016-018-020>022-025-026-029-115-116-231245- /O.EXP.KCAE.LW.Y.0012.000000T0000Z-211123T1200Z/ Lincoln-Chesterfield-McCormick-Newberry-Fairfield-Kershaw- Edgefield-Saluda-Lee-Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Bishopville, Indian Land, Lancaster, Elgin, and Lancaster Mill 643 AM EST Tue Nov 23 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... While a few higher gusts are possible on area lakes this morning, winds have diminished below 20 knots therefore the Lake Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 22, 1:07 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 22, 1:07 PM EST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
107 PM EST Mon Nov 22 2021
.SYNOPSIS...
Cold air settles overnight, lasting the next few days. Expecting a
couple chilly nights and below average high temperatures. A gradual
warming trend occurs through the Thanksgiving holiday with the
next chance for a shower or two heading into next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Cold front is well defined in the visible satellite imagery early
this afternoon as it moves through the forecast area. Expect
clearing behind the front with some scattered low clouds which
should scour out with NW downslope flow developing. This will also
help temperatures to rise into the upper 50s in the north to low 60s
in the southern area. Showers shifting out of the area with much
drier air filtering in behind the front with PWATs dropping to
below a half inch this evening into tonight. Cold advection will
increase as surface flow shifts out of the north tonight. With a
tightening pressure, expect winds to remain around 7 to 12 mph
overnight. This strong cold advection will bring temperatures
into the low to mid-30s by early Tuesday morning. Have elected
to continue with no frost/freeze products as areas where the
growing season is still active will likely stay just above
freezing and winds will remain too high for frost formation.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Tuesday: After a cold start to the day, skies will be mostly
sunny. Winds still out of the north though will keep a good
amount of cold advection pushing into the cwa through the day.
Temperatures will struggle to get into the lower 50s across the
northern half of the forecast area, while southern counties may
be able to reach the middle 50s. This is a good 10 to 15 degrees
below our normal high values, so a coat will more than likely
be needed even in the afternoon hours.
Tuesday Night: Winds will diminish rather quickly after sunset.
The calm winds will pair up with clear skies and very dry air
to create ideal radiational cooling conditions throughout the
night. Output from local radiation scheme shows overnight lows
in the middle 20s for most areas. A blend of current forecast,
latest NBM, and the colder NBM 10 percent forecast generally
indicates overnight lows very similar. This will be a hard
freeze, and will be the last day of the growing season for the
entire forecast area until sometime early next Spring. We
currently have a Freeze Watch out for the areas that still have
an active growing season. Will continue with this Watch, and
then let the overnight shift upgrade to a Freeze Warning closer
to 24 hours out.
Wednesday and Wednesday night: High pressure still in control,
with mostly clear skies and generally light winds. Winds do
slowly turn more easterly through the afternoon and into the
evening as the high shifts eastward. This will help to moderate
afternoon highs into the middle to upper 50s, and bring
overnight lows more into the lower 30s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Very little change made in the longer term forecast. Thanksgiving
will be dry and rather pleasant as temperatures continue to
moderate back into the 60s across Midlands and CSRA. Models
continue to show the next weather system moving towards the
region later Thursday night and into Friday. The trend with this
system is similar the the last one, in which it moves through
rather quickly and rainfall amounts remain rather light due to
limited moisture return ahead of it. Latest blends generally
keep only slight chance of any rainfall as it moves through, and
have kept that thinking in the latest forecast. By Friday
evening, the front is east and skies begin to clear.
Temperatures cool down again for the weekend, with overnight
lows back down around freezing, and daytime highs in the 50s
Saturday, then the lower 60s on Sunday ahead of another front.
The front for Sunday should come through dry, with another
expected cool down Another dry front may come through late
Sunday night through Monday.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
MVFR CIGs becoming VFR this afternoon.
MVFR CIGs remain possible over the next couple hours at Augusta
and Columbia terminals as a cold front is currently shifting
through the forecast area. Much drier air will move in behind
the front which will help to scour out the lower clouds as VFR
conditions are expected by this evening. Winds will shift out of
the NW around 10 knots and then out of the north tonight,
remaining elevated overnight with skies clearing. Northerly
winds continue into tomorrow along with clear skies.
EXTENDED AVIATION OUTLOOK...Restrictions are not expected until
possibly late Thursday into Friday when another cold front
approaches.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Watch from late Tuesday night through Wednesday morning
for GAZ063>065-077.
SC...Freeze Watch from late Tuesday night through Wednesday morning
for SCZ027-028-030-031-035-037-038-041-135>137.
&&Hazardous weather outlook, Nov 22, 7:43 AM EST, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 743 AM EST Mon Nov 22 2021 GAZ063>065-077-SCZ027-028-030-031-035-037-038-041-135>137-231245- McDuffie-Columbia-Richmond-Burke-Lexington-Richland-Aiken-Sumter- Barnwell-Calhoun-Clarendon-Bamberg-Northwestern Orangeburg- Central Orangeburg-Southeastern Orangeburg- 743 AM EST Mon Nov 22 2021 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. A brief period of subfreezing temperatures is possible towards daybreak on Tuesday along with areas of patchy frost. All sensitive vegetation should be covered or brought indoors as a precaution and in advance of a possible hard freeze Tuesday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GAZ040-SCZ016-018-020>022-025-026-029-115-116-231245- Lincoln-Chesterfield-McCormick-Newberry-Fairfield-Kershaw-Edgefield- Saluda-Lee-Northern Lancaster-Southern Lancaster- 743 AM EST Mon Nov 22 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:26 AM EST | Freeze Watch | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 3 more | 25 hr |
Nearby
Lake Wind Advisories in South Carolina, 2021Lake Wind Advisories in Georgia, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.